Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 19, 2017, 7:03 PM EDT for Muskingum County, Noble County, Ohio. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 7:03 PM EDT (23:03 UTC)
- Expired
- May 19, 2017, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 150 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:42 PM EDT | TSTM WND DMG | 4 S Caldwell, OH | TREE REPORTED DOWN AND BLOCKING ONE LANE ON SR 821 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:13 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WUUS51 KPBZ 192303
SVRPBZ
OHC119-121-200000-
/O.NEW.KPBZ.SV.W.0065.170519T2303Z-170520T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
703 PM EDT FRI MAY 19 2017
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southeastern Muskingum County in east central Ohio...
Noble County in east central Ohio...
* Until 800 PM EDT.
* At 703 PM EDT, a severe thunderstorm was located near South
Zanesville, or 8 miles southeast of Zanesville, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Zanesville... Caldwell...
South Zanesville... Dudley...
Philo... Summerfield...
Belle Valley... Sarahsville...
Dexter City... Cannelville...
High Hill... Chandlersville...
This includes Interstate 77 in Ohio between mile markers 18 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3993 8202 3989 8169 3984 8169 3984 8158
3988 8158 3985 8132 3959 8132 3960 8139
3963 8142 3963 8145 3965 8145 3965 8147
3958 8147 3959 8159 3966 8159 3967 8164
3975 8164 3977 8207 3982 8207 3982 8209
TIME...MOT...LOC 2303Z 283DEG 26KT 3983 8194
HAIL...<.75IN
WIND...60MPH
$$
Fries2 follow-up statements
251
WWUS51 KPBZ 192333
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
733 PM EDT FRI MAY 19 2017
OHC119-192343-
/O.CAN.KPBZ.SV.W.0065.000000T0000Z-170520T0000Z/
Muskingum OH-
733 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKINGUM COUNTY
IS CANCELLED...
The storm that prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
east central Ohio.
LAT...LON 3984 8170 3984 8158 3988 8158 3985 8132
3959 8132 3960 8139 3961 8139 3963 8142
3963 8145 3965 8145 3965 8147 3958 8147
3959 8159 3966 8159 3967 8164 3975 8164
3976 8170
TIME...MOT...LOC 2333Z 283DEG 26KT 3978 8166
$$
OHC121-200000-
/O.CON.KPBZ.SV.W.0065.000000T0000Z-170520T0000Z/
Noble OH-
733 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NOBLE COUNTY...
At 733 PM EDT, a severe thunderstorm was located 7 miles west of
Caldwell, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Caldwell... Dudley...
Summerfield... Belle Valley...
Sarahsville... Dexter City...
Harriettsville... Wolf Run State Park...
This includes Interstate 77 in Ohio between mile markers 18 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3984 8170 3984 8158 3988 8158 3985 8132
3959 8132 3960 8139 3961 8139 3963 8142
3963 8145 3965 8145 3965 8147 3958 8147
3959 8159 3966 8159 3967 8164 3975 8164
3976 8170
TIME...MOT...LOC 2333Z 283DEG 26KT 3978 8166
HAIL...<.75IN
WIND...60MPH
$$
Fries786
WWUS51 KPBZ 192357
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
757 PM EDT FRI MAY 19 2017
OHC121-200007-
/O.EXP.KPBZ.SV.W.0065.000000T0000Z-170520T0000Z/
Noble OH-
757 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NOBLE COUNTY WILL EXPIRE AT
800 PM EDT...
The storm that prompted the warning has weakened below severe limits
and has exited the warned area. Therefore, the warning will be
allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
east central Ohio.
LAT...LON 3984 8170 3984 8158 3988 8158 3985 8132
3959 8132 3960 8139 3961 8139 3963 8142
3963 8145 3965 8145 3965 8147 3958 8147
3959 8159 3966 8159 3967 8164 3975 8164
3976 8170
TIME...MOT...LOC 2357Z 283DEG 26KT 3974 8144
$$
FriesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 19, 5:30 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 530 PM EDT Fri May 19 2017 .SYNOPSIS... Shower and thunderstorm chances will continue ahead of a stalled boundary into tonight. Rain chances will increase by the end of the weekend ahead of an approaching frontal system. && .NEAR TERM /THROUGH SATURDAY/... With 5:30pm update, tweaked hourly precipitation trends. A line of thunderstorms are moving slowly to the north, while another line of thunderstorms is moving from central Ohio to the east. Locations south and west of Pittsburgh remain in a severe thunderstorm watch through 11pm, as the threat for severe weather continues from both lines. Previous discussion follows. The front has not moved much at all today and continues to more or less bisect the forecast area, thanks to zonal flow in the midlevels providing very little push. Scattered shower and thunderstorm activity has blossomed to the south of the boundary where 1000-2000 J/kg of CAPE has built up. Activity will continue here into the evening hours in a mainly disorganized manner, but will focus near the front. Severe thunderstorm watch just went up in the southwestern CWA, where a few large hail and damaging wind events are possible. Expect coverage to fade overnight with the loss of instability. Temperatures will be a little cooler than previous nights, but still above normal. 500 mb heights start to rise again Saturday over our area in response to a trough moving into the Mississippi Valley. This will start to push the boundary north again as a warm front. The increase in moisture will allow for scattered showers and storms across mainly the southwest half of the CWA during the afternoon. Severe risk again looks marginal in weak flow. Temperatures will be near normal across the north, and a few degrees above normal in the south. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... This period will feature a healthy amount of rainfall, particularly during Sunday afternoon and evening, where categorical PoPs are appropriate. A shortwave over the upper Midwest will rotate a surface low across the Great Lakes, driving a frontal boundary towards and across our region. Southwest flow will push a very moist air mass over us ahead of the front, with precipitable water values rising to between 1.5 and 1.75 inches. This would be near the top of climatology. Given the relatively slow movement of the front, several rounds of showers and storms are possible, which could leave to heavy rainfall, perhaps even excessive in a few spots. Not enough confidence for an HWO heavy rain mention yet, but will continue to monitor. Above-normal temperatures will continue. && .LONG TERM /MONDAY THROUGH FRIDAY/... Behind the front, near to below normal temperatures will take hold in a general troughing pattern. A couple of systems will provide shower and thunderstorm chances through the period, with chances decreasing toward the end of the period. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... Mainly VFR conditions expected today outside of MVFR associated with any thunderstorm development through the evening. Winds will veer overnight as a frontal boundary continues to slowly drop south. .Outlook... Restrictions are possible again late Sat thru early Mon with crossing fronts. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 19, 3:18 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 318 PM EDT Fri May 19 2017 MDZ001-OHZ041-PAZ007>009-013>016-020>023-073>076-WVZ511>514-201930- Garrett-Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson-Beaver-Allegheny-Armstrong-Indiana-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Preston-Eastern Preston- Western Tucker-Eastern Tucker- 318 PM EDT Fri May 19 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-040-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021-509- 510-201930- Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey- Belmont-Noble-Monroe-Washington-Greene-Hancock-Brooke-Ohio-Marshall- Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 318 PM EDT Fri May 19 2017 ...SEVERE THUNDERSTORM WATCH 247 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 2:30 PM EDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
230 PM EDT FRI MAY 19 2017
OHZ069-WVZ004-012-191900-
Monroe-Marshall-Wetzel-
230 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHERN MONROE...NORTHWESTERN WETZEL AND SOUTHWESTERN
MARSHALL COUNTIES...
At 229 PM EDT, a strong thunderstorm was located 9 miles northwest of
Sistersville, or 10 miles south of Woodsfield, moving east at 25 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
New Martinsville... Sardis...
Fly... Antioch...
Graysville... Proctor...
Hannibal... Rinard Mills...
Laings...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3957 8104 3957 8105 3958 8125 3970 8125
3974 8081 3956 8081 3955 8082 3958 8083
3959 8085 3960 8085 3958 8089 3961 8094
3954 8104
TIME...MOT...LOC 1829Z 269DEG 20KT 3961 8116
FriesSpecial weather statement, May 19, 3:02 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Pittsburgh PA
302 PM EDT FRI MAY 19 2017
OHZ069-WVZ004-012-191930-
Monroe-Marshall-Wetzel-
302 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHEASTERN MONROE...NORTHWESTERN WETZEL AND
SOUTHWESTERN MARSHALL COUNTIES...
At 301 PM EDT, a strong thunderstorm was located near Paden City, or
7 miles west of New Martinsville, moving east at 20 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
New Martinsville... Pine Grove...
Sardis... Clarington...
Fly... Antioch...
Wileyville... Proctor...
Reader... Lynn Camp...
Porters Falls... Hannibal...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3955 8079 3956 8081 3956 8082 3958 8083
3958 8085 3960 8085 3958 8089 3961 8094
3954 8104 3957 8104 3957 8107 3970 8110
3980 8070 3954 8063 3953 8078
TIME...MOT...LOC 1901Z 258DEG 19KT 3963 8099
FriesSpecial weather statement, May 19, 4:03 PM EDT, 3 hours before
Special Weather Statement National Weather Service Pittsburgh PA 403 PM EDT FRI MAY 19 2017 OHZ049-050-059-PAZ029-WVZ002>004-192030- Jefferson-Harrison-Belmont-Washington-Marshall-Brooke-Ohio- 403 PM EDT FRI MAY 19 2017 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT SOUTHEASTERN HARRISON...SOUTHERN JEFFERSON... NORTHEASTERN BELMONT...WEST CENTRAL WASHINGTON...OHIO...NORTH CENTRAL MARSHALL AND SOUTHERN BROOKE COUNTIES... At 403 PM EDT, a strong thunderstorm was located near St. Clairsville, moving northeast at 30 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Wheeling... Martins Ferry... St. Clairsville... Bellaire... Warwood... Bethlehem... West Liberty... Triadelphia... Clearview... Valley Grove... Shadyside... McMechen... This includes the following highways... Interstate 70 in Ohio between mile markers 214 and 225. Interstate 70 in West Virginia between mile markers 0 and 14. Interstate 70 in Pennsylvania between mile markers 0 and 9. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3993 8077 4012 8102 4035 8083 4012 8036 TIME...MOT...LOC 2003Z 228DEG 26KT 4010 8085 Fries
Special weather statement, May 19, 4:47 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
447 PM EDT FRI MAY 19 2017
PAZ075-076-192115-
Fayette Ridges-Fayette-
447 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHEASTERN FAYETTE COUNTY...
At 447 PM EDT, a strong thunderstorm was located 7 miles northeast of
Point Marion, or 8 miles south of Uniontown, moving east at 20 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Uniontown... Farmington...
Chalkhill... Ohiopyle...
Mill Run... Normalville...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3978 7935 3979 7938 3978 7939 3976 7938
3978 7971 3986 7974 4002 7939 3995 7936
3990 7940 3985 7942 3982 7937 3980 7937
3979 7935
TIME...MOT...LOC 2047Z 252DEG 18KT 3979 7977
FriesSpecial weather statement, May 19, 6:24 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
624 PM EDT FRI MAY 19 2017
OHZ057-192315-
Muskingum-
624 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT MUSKINGUM COUNTY...
At 623 PM EDT, a strong thunderstorm was located near Somerset,
moving southeast at 20 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Zanesville... New Concord...
South Zanesville... North Zanesville...
Philo... Pleasant Grove...
Gratiot... Fultonham...
Norwich... Cannelville...
High Hill... Chandlersville...
This includes Interstate 70 in Ohio near mile marker 143, and
between mile
markers 145 and 169.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 3995 8223 3995 8220 4009 8219 4003 8174
3976 8171 3977 8207 3982 8208 3982 8217
3991 8216 3991 8223
TIME...MOT...LOC 2223Z 295DEG 19KT 3990 8228
FriesThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:15 PM EDT | Special Weather Statement | PBZ | Muskingum | 30 min |
| May 19, 2:30 PM EDT | Special Weather Statement | PBZ | Monroe | 30 min |
| May 19, 3:02 PM EDT | Special Weather Statement | PBZ | Monroe | 28 min |
| May 19, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 41 min |
| May 19, 3:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Tuscarawas | 26 min |
| May 19, 6:24 PM EDT | Special Weather Statement | PBZ | Muskingum | 51 min |
| May 19, 7:20 PM EDT | Special Weather Statement | PBZ | Guernsey | 25 min |
| May 19, 7:57 PM EDT | Special Weather Statement | PBZ | Belmont, Guernsey, Monroe | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.